Alert archive / California / Gale Warnings in 2017
Gale Warning 17, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Apr 14, 2017, 2:39 AM PDT. It took effect at Apr 14, 2017, 12:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2017, 2:39 AM PDT (09:39 UTC)
- In effect from
- Apr 14, 2017, 12:00 PM PDT
- Expired
- Apr 15, 2017, 2:37 AM PDT
- In force
- 15 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
406 WHUS76 KLOX 140939 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 239 AM PDT FRI APR 14 2017 PZZ650-655-141045- /O.EXP.KLOX.SC.Y.0053.000000T0000Z-170414T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND ANACAPA ISLANDS- 239 AM PDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THERE WILL CONTINUE TO BE LOCAL GUSTS TO 25 KNOTS A FEW HOURS BEFORE SUNRISE ACROSS THE SANTA MONICA BAY. WINDS WILL DIMINISH SOME THIS MORNING. $$ PZZ673-676-141745- /O.EXT.KLOX.SC.Y.0053.000000T0000Z-170414T1900Z/ /O.NEW.KLOX.GL.W.0017.170414T1900Z-170415T1000Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 239 AM PDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY... ...GALE WARNING IN EFFECT FROM NOON TODAY TO 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PDT SATURDAY. * WINDS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 13 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ670-141745- /O.CON.KLOX.SC.Y.0053.000000T0000Z-170415T1000Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- 239 AM PDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ645-141745- /O.CON.KLOX.SW.Y.0013.000000T0000Z-170414T2300Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 239 AM PDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
5 follow-up statements
344 WHUS76 KLOX 141003 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 303 AM PDT FRI APR 14 2017 PZZ673-676-141815- /O.CON.KLOX.SC.Y.0053.000000T0000Z-170414T1900Z/ /O.CON.KLOX.GL.W.0017.170414T1900Z-170415T1000Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 303 AM PDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 3 AM PDT SATURDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 13 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ670-141815- /O.CON.KLOX.SC.Y.0053.000000T0000Z-170415T1000Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- 303 AM PDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ645-141815- /O.CON.KLOX.SW.Y.0013.000000T0000Z-170414T2300Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 303 AM PDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
132 WHUS76 KLOX 141510 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 810 AM PDT FRI APR 14 2017 PZZ645-142315- /O.CAN.KLOX.SW.Y.0013.000000T0000Z-170414T2300Z/ /O.EXB.KLOX.SC.Y.0053.000000T0000Z-170415T0400Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 810 AM PDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ673-676-142315- /O.CON.KLOX.SC.Y.0053.000000T0000Z-170414T1900Z/ /O.CON.KLOX.GL.W.0017.170414T1900Z-170415T1000Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 810 AM PDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 3 AM PDT SATURDAY... * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 12 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ670-142315- /O.CON.KLOX.SC.Y.0053.000000T0000Z-170415T1000Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- 810 AM PDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RAT FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
068 WHUS76 KLOX 142105 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 205 PM PDT FRI APR 14 2017 PZZ673-676-150515- /O.CON.KLOX.GL.W.0017.000000T0000Z-170415T1000Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 205 PM PDT FRI APR 14 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 11 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ670-150515- /O.CON.KLOX.SC.Y.0053.000000T0000Z-170415T1000Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- 205 PM PDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ645-150400- /O.CON.KLOX.SC.Y.0053.000000T0000Z-170415T0400Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 205 PM PDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RAT FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
825 WHUS76 KLOX 150324 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 824 PM PDT FRI APR 14 2017 PZZ670-151000- /O.UPG.KLOX.SC.Y.0053.000000T0000Z-170415T1000Z/ /O.EXA.KLOX.GL.W.0017.000000T0000Z-170415T1000Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- 824 PM PDT FRI APR 14 2017 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS TO 30 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 10 TO 12 FEET WITH PERIODS AROUND 12 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ673-676-151000- /O.CON.KLOX.GL.W.0017.000000T0000Z-170415T1000Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 824 PM PDT FRI APR 14 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 12 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ650-151000- /O.EXB.KLOX.SC.Y.0053.000000T0000Z-170415T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- 824 PM PDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ645-151000- /O.EXT.KLOX.SC.Y.0053.000000T0000Z-170415T1000Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 824 PM PDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
813 WHUS76 KLOX 150937 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 237 AM PDT SAT APR 15 2017 PZZ673-676-151600- /O.CAN.KLOX.GL.W.0017.000000T0000Z-170415T1000Z/ /O.NEW.KLOX.SC.Y.0054.170415T1000Z-170415T1600Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 237 AM PDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ670-151600- /O.CAN.KLOX.GL.W.0017.000000T0000Z-170415T1000Z/ /O.EXB.KLOX.SC.Y.0053.170415T1000Z-170415T1600Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- 237 AM PDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-151045- /O.EXP.KLOX.SC.Y.0053.000000T0000Z-170415T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- 237 AM PDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... CONDITIONS HAVE IMPROVED AND ARE NOT EXPECTED TO RETURN IN THE NEAR FUTURE. $$ PZZ645-151045- /O.EXP.KLOX.SC.Y.0053.000000T0000Z-170415T1000Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 237 AM PDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... CONDITIONS HAVE IMPROVED AND ARE NOT EXPECTED TO RETURN IN THE NEAR FUTURE. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Apr 13, 11:18 PM PDT, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 13, 11:18 PM PDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1118 PM PDT Thu Apr 13 2017
.SYNOPSIS...
Tonight through Friday morning will be breezy with north to
northwest winds and the mountains may see a few lingering light
showers. Friday and Saturday will be several degrees warmer with
light offshore flow. Sunday through Tuesday will bring another set
of storm systems with a chance of some precipitation to the area,
mainly Santa Barbara and San Luis Obispo counties.
&&
.SHORT TERM...(TDY-SAT)
There were some lingering stratocu early this evening over the L.A.
County mtns, Antelope Vly and SBA County mtns. Otherwise mostly
clear skies prevailed across the region which should continue
overnight for most areas. Some upslope clouds and a slight chance of
showers can be expected overnight on the n mtn slopes, especially
for VTU County. Northerly gradients have been increasing this
evening, with -4.7 mb LAX-SFO and -3.2 mb SBA-SMX at 02Z. This
combined with some cold air advection at 850 mb, 850 mb winds up to
35 kt, and 950 mb winds 20-30 kt will help to bring gusty advisory
level nw to n winds tonight into Fri morning to the mtns of
SBA/VTU/L.A. Counties, SBA County s coast, Santa Clarita Vly, and
Antelope Vly. Gusts up to 50 mph can be expected in the mtns, with
gusts up to 40 to 45 mph elsewhere. A wind advisory is in effect for
these areas thru 9 AM Fri. Please see the latest Non-Precipitation
Weather Message for further details. There will also be gusty sub-
advisory nw to n winds overnight into Fri morning for the Central
Coast, some of the vlys adjacent to the coast, and Santa Monica
Mtns.
Broad but weak upper troffiness will linger over srn CA tonight.
Weak upper level ridging should then build into the area Fri thru
Sat. The upper ridging will weaken Sat night. For Sun, an upper trof
will move into the nrn CA coast, with the tail end of a surface cold
front brushing western SLO/SBA Counties.
Mostly clear skies with a warming trend will prevail across
southwestern CA Fri thru Sat. An eddy should develop Sat night with
some low clouds moving into the L.A./VTU County coastal areas.
Otherwise, some increasing clouds will prevail across the region
thru Sun, especially over SLO/SBA Counties. The weakening cold front
on Sun afternoon should bring a slight chance to chance of rain to
western and central SLO/SBA Counties as well.
Some gusty nw winds will be possible along coastal areas Fri
afternoon and early evening. Offshore flow can be expected Fri night
into Sat morning, with gusty sub-advisory nw to n winds possible in
the favored locations across the mtns, vlys and SBA County s coast.
Temps across the area are forecast to be near normal to slightly
below normal on Fri, warm to near normal to several degrees above
normal Sat, then cool to near normal to slightly below normal
overall for Sun, with the most cooling over SLO/SBA Counties. Highs
in the warmest vlys and inland coastal areas should reach the low to
mid 70s Fri, the mid 70s to near 80 on Sat, and low to mid 70s on
Sun.
***FROM PREVIOUS DISCUSSION***
.LONG TERM...(SUN-WED)
Overall, 12Z models still are indicating some significant
differences, making for a low confidence forecast through the
period. Both models agree that cold front passing across the area
Sunday night and Monday morning will be weak, generating some
light rainfall across the area (with the best chances across San
Luis Obispo and Santa Barbara counties).
Big differences exist for Monday night and Tuesday. Both the GFS
and ECMWF indicate another frontal passage, but differ
dramatically on the rainfall potential. The GFS is rather wet,
dumping over one half inch across San Luis Obispo and Santa
Barbara counties and one quarter inch or less across Ventura and
Los Angeles counties. Conversely, the ECMWF is MUCH drier,
indicating little precipitation. The models have been consistent
with these differences the last few days, keeping the forecast
confidence low. With the afternoon forecast, will continue to
split the difference between the models, indicating chance and
slight chance pops through Tuesday night. Hopefully, models will
converge on a solution over the next few runs.
For Wednesday/Thursday, models come back to some decent synoptic
agreement as a dry northwesterly flow pattern develops. With this
pattern, there is the potential for another round of advisory
level northerly winds.
&&
.AVIATION...14/0600Z
At 0545Z, there was no marine inversion present at KLAX.
Hi confidence in CAVU conditions for all TAF sites over the next
24 hours. Lower confidence on timing and strength of north wind
forecasts.
KLAX...High confidence in CAVU conditions through Friday. Lower
confidence in wind forecast with a 30 percent chc that north winds
will not develop of be weaker than fcst.
KBUR...High confidence in CAVU TAF.
&&
.MARINE...13/800 PM
High confidence in northwest winds at/above SCA for much of the
waters overnight. It is likely that there will be local gale force
gusts in the waters around the Channel Islands...with a 30
percent chance of these gusts becoming widespread enough to
warrant a gale warning. Winds will diminish some Friday morning
and increase again Friday afternoon into Friday night. There will
be a 40 percent chance of gales over the outer waters during this
time...especially the waters near Point Conception and southward
to San Nicolas Island. While weaker winds are expected on
Saturday...there is a 30 percent chance that SCA conditions will
continue into early Sunday across the Outer Waters.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 9 AM PDT Friday for zones
39-52>54-59-88. (See LAXNPWLOX).
PZ...Small Craft Advisory for hazardous seas in effect until 4 PM
PDT Friday for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Friday for
zones 650-655. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Saturday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(SAT-WED)
There is a chance of precipitation Sunday through Tuesday.
&&
PUBLIC...Sirard/RAT
AVIATION...Rorke
MARINE...Smith
SYNOPSIS...B
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:24 PM PDT | Wind Advisory | LOX | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.